Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 195, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 4, 2012, 8:03 PM CDT for Barry County, Lawrence County, Newton County, Missouri. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2012, 8:03 PM CDT (01:03 UTC)
- Expired
- Aug 4, 2012, 8:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barry County, MO, Lawrence County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 59 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 8:19 PM CDT | HAIL 0.88 | Wentworth, MO | REPORT VIA ESPOTTER. |
| Aug 4, 8:40 PM CDT | TSTM WND DMG | 2 Se Mount Vernon, MO | SEVERAL LARGE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 6:12 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2913 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
208
WUUS53 KSGF 050103
SVRSGF
MOC009-109-145-050145-
/O.NEW.KSGF.SV.W.0195.120805T0103Z-120805T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
803 PM CDT SAT AUG 4 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARRY COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
NORTHEASTERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 845 PM CDT
* AT 801 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PIERCE
CITY...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
AURORA...FREISTATT...HOBERG...MADRY...MARIONVILLE...MONETT...PIERCE
CITY...PLEASANT RIDGE...VERONA...WENTWORTH AND WHEELERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3685 9417 3705 9417 3705 9408 3705 9406
3707 9405 3712 9361 3682 9361
TIME...MOT...LOC 0103Z 268DEG 32KT 3695 9402
HAIL...1.00IN
WIND...60 MPH
$$
GRIFFIN1 follow-up statement
681
WWUS53 KSGF 050146 RRA
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 PM CDT SAT AUG 4 2012
MOC009-109-145-050157-
/O.EXP.KSGF.SV.W.0195.000000T0000Z-120805T0145Z/
BARRY MO-NEWTON MO-LAWRENCE MO-
846 PM CDT SAT AUG 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAWRENCE...
NORTHEASTERN NEWTON AND NORTHERN BARRY COUNTIES IS BEING REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 3685 9417 3705 9417 3705 9408 3705 9406
3707 9405 3712 9361 3682 9361
TIME...MOT...LOC 0103Z 268DEG 32KT 3695 9402
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:13 PM CDT, 50 minutes earlier.
Area forecast discussion, Aug 4, 7:13 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
713 PM CDT SAT AUG 4 2012
...UPDATE TO AVIATION...
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
TWO AREAS OF THUNDERSTORMS HAVE DEVELOPED ACROSS THE REGION EARLY
THIS EVENING ONE FROM KIMBERLING CITY TO ROLLA MISSOURI AND
ANOTHER ACROSS WESTERN MISSOURI INTO NORTHEASTERN OKLAHOMA. A
COLD FRONT IS CURRENTLY LOCATED FROM PITTSBURG KANSAS TO ELDON
MISSOURI HAS OF 7 PM. THE COLD FRONT WILL CONTINUE TO STEADILY
TRACK TO THE SOUTHEAST AS THE STORMS THAT DEVELOPED AHEAD OF IT
TRACK TO THE EAST. THE ATMOSPHERE HAS BECOME QUITE UNSTABLY WITH
THE HEATING OF THE DAY WHICH WILL ALLOW STRONG TO SEVERE STORMS TO
OCCUR WITHIN THIS ACTIVITY. WITH DRY AIR IN PLACE UNDER THE CLOUD
BASE...DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE. THE DRY
AIR WILL LIMITED THE HAIL RISK TO HAIL TO THE SIZE OF DIMES...BUT
WITH THE STRONGER UPDRAFTS A FEW HAIL STONES TO QUARTERS WILL BE
POSSIBLE. WITH ACTIVITY SHOULD BEGIN TO PUSH EAST AND SOUTH OF THE
AREA AND WEAK LATE THIS EVENING INTO THE EARLY OVERNIGHT HOURS. A
SEVERE STORM WATCH HAS BEEN ISSUED FOR MUCH OF THE MISSOURI OZARKS
UNTIL MIDNIGHT TONIGHT.
WISE
&&
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
MODELS HAVE THE FRONT MOVING INTO THE AREA THIS AFTERNOON INTO
TONIGHT. MLCAPE VALUES OF 1500-2500 J/KG CURRENTLY OVER THE AREA
BUT WITH H7 TEMPERATURES IN THE 12-14C RANGE...ATMOSPHERE REMAINS
CAPPED. WILL PROBABLY TAKE THE FRONT MOVING INTO THE AREA TO
FINALLY BREAK THE CAP AND INITIATE STORMS. WITH INVERTED-V
SOUNDINGS AND GOOD DOWNDRAFT CAPE...PRIMARY THREAT WILL BE
DAMAGING WINDS WITH THESE STORMS. EXPECT CONVECTION TO BE OF A
SCATTERED NATURE...SO MOST LOCATIONS WILL PROBABLY SEE NO MORE
THAN 0.50 INCHES OF RAINFALL AT BEST.
FRONT THEN MOVES THROUGH THE AREA BY SUNDAY MORNING ALLOWING
SLIGHTLY COOLER AND DRIER AIR TO MOVE OVER THE REGION.
TEMPERATURES BY MONDAY WILL BE CLOSER TO SEASONAL NORMALS WITH
LOWS IN THE LOW TO MID 60S AND HIGHS IN THE LOW 90S.
GAEDE
&&
.LONG TERM (TUESDAY THROUGH SATURDAY)...
UPPER LEVEL HIGH THEN RETROGRADES AND BUILDS WESTWARD ALLOWING THE
REGION TO GET INTO NORTHWEST FLOW AND SLIGHTLY COOLER
TEMPERATURES. WILL ALSO SEE SOME WAVES COME UP AND OVER THE HIGH
MID TO LATE WEEK. NOT CARRYING ANY CHANCE POPS AT THIS TIME.
GAEDE
&&
.AVIATION...
FOR THE 100Z KSGF...KJLN AND KBBG TAFS...THUNDERSTORMS HAVE
DEVELOPED ACROSS THE REGION AHEAD OF AN APPROACHING COLD FRONT
EARLY THIS EVENING. THIS ACTIVITY WILL CLEAR FROM WEST TO EAST
THIS EVENING AND IMPACT THE TAF SITES EARLY THIS EVENING.
BEHIND THE FRONT WILL BECOMING NORTHWESTERLY WITH SKIES CLEARING
DURING THE OVERNIGHT HOURS...WITH VFR CONDITIONS THROUGH THE DAY
ON SUNDAY.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MOZ055>058-066>071-
078>083-089>092-094>098-102>106.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MOZ077-
088-093-101.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR MOZ077-088-093-
101.
KS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ073.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ097-
101.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ097-101.
&&Hazardous weather outlook, Aug 4, 6:46 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 646 PM CDT SAT AUG 4 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 646 PM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. ELEVATED FIRE WEATHER RISK. DISCUSSION... TEMPERATURES EARLY THIS EVENING...WHERE IT HAS NOT RAINED...WILL REMAIN IN THE MIDDLE 90S TO AROUND 105...THEN TEMPERATURES SHOULD COOL AFTER SUNSET BELOW 90 DEGREES. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS EVENING...AHEAD OF A COLD FRONT THAT IS MOVING THROUGH THE REGION. TWO AREAS OF CONVECTION HAS DEVELOPED EARLY THIS EVENING...ONE ACROSS WESTERN MISSOURI INTO NORTHEASTER OKLAHOMA AND ANOTHER ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. THIS ACTIVITY WILL CONTINUE TO TRACK TO THE EAST. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING DOWNBURST WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY ANY THUNDERSTORM. AN ELEVATED TO SIGNIFICANT FIRE WEATHER RISK WILL REMAIN IN PLACE EARLY THIS EVENING ACROSS FAR SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI CLOSE TO THE OKLAHOMA STATE LINE. GUSTY SOUTHWEST WINDS AHEAD OF AN APPROACHING FRONT WILL COMBINE WITH DRY VEGETATION IN AREAS THAT HAVE NOT RECEIVED SIGNIFICANT RECENT RAINFALL TO PRODUCE DANGEROUS OUTDOOR BURNING CONDITIONS. CONDITIONS WILL RAPIDLY IMPROVE AFTER SUNSET AND WITH THE APPROACHING RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TEMPERATURES WILL RANGE FROM THE LOWER 90S TO THE HIGHER 90S ON AN AFTERNOON BASIS THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ALONG AND SOUTH OF A LAMAR TO ROLLA MISSOURI LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, Aug 4, 7:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG ASH GROVE 37.32N 93.58W
08/04/2012 GREENE MO LAW ENFORCEMENT
TREE BLOWN DOWN ACROSS HIGHWAY 160.
&&
GAEDELocal storm report, Aug 4, 7:40 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
740 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 14 W HOUSTON 37.33N 92.21W
08/04/2012 E0.88 INCH TEXAS MO TRAINED SPOTTER
&&
GAEDELocal storm report, Aug 4, 7:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 1 S ASH GROVE 37.30N 93.58W
08/04/2012 E55 MPH GREENE MO TRAINED SPOTTER
&&
GAEDELocal storm report, Aug 4, 7:58 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
758 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
08/04/2012 GREENE MO LAW ENFORCEMENT
SIGNAL LIGHT DOWN ON THE NORTH SIDE OF THE CITY.
&&
MGRIFFINLocal storm report, Aug 4, 8:01 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND GST 5 N PLEASANT HOPE 37.54N 93.27W
08/04/2012 E60 MPH POLK MO PUBLIC
PUBLIC REPORTS 60 MPH WIND GUSTS AND TREES DOWN
&&
MGRIFFINLocal storm report, Aug 4, 8:03 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
803 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND GST 2 NW WILLARD 37.33N 93.45W
08/04/2012 E50.00 MPH GREENE MO TRAINED SPOTTER
INTERSECTION OF HIGHWAY 160 AND MO 123
&&
GAEDEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 17 min |
| Aug 4, 7:11 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Greene, Polk | 49 min |
| Aug 4, 7:17 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 28 min |
| Aug 4, 7:22 PM CDT | Special Weather Statement | SGF | Christian | 23 min |
| Aug 4, 7:25 PM CDT | Special Weather Statement | SGF | Texas | 35 min |
| Aug 4, 7:42 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence, Polk | 5 min |
| Aug 4, 7:45 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 45 min |
| Aug 4, 7:45 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Greene, Polk | 45 min |
| Aug 4, 7:51 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 39 min |
| Aug 4, 7:53 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 52 min |
| Aug 4, 7:53 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 52 min |
| Aug 4, 8:12 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 33 min |
| Aug 4, 8:18 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Polk, Webster | 42 min |
| Aug 4, 8:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Dade, Greene, Lawrence, Stone | 22 min |
| Aug 4, 8:33 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 25 min |
| Aug 4, 8:38 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 36 min |
| Aug 4, 8:43 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 47 min |
| Aug 4, 8:45 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 21 min |
| Aug 4, 8:51 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone, Taney | 39 min |
| Aug 4, 9:04 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 56 min |
| Aug 4, 10:30 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 34 min |
| Aug 4, 11:35 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 14 min |
| Aug 5, 12:09 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.